MAUDE Adverse Event Report: ARTHREX INC. SCREWDRIVER,CANN FOR BIO INT. SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. SCREWDRIVER,CANN FOR BIO INT. SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1386
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Complainant's event typically caused by continually applying torque after the screw is fully seated, torquing when the implant is not properly aligned and/or torquing while leveraging the device.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the tip of the screwdriver broke inside the bioabsorbable screw.The broken fragment was not removed but remained inside the screw and was fixed there.The surgery was completed successfully, no negative consequences for the patient have been reported so far.It was not necessary to switch the surgical technique or do a second surgery.Follow-up investigation: an x-ray was done, but no computerized picture is available.The transplant is blocked in the femur tunnel with the screw.The surgeon was not able to give more information.The part number of the screw is ar-1370b with batch no.10169107.
 
Event or Problem Description
It was reported that the tip of the screwdriver broke inside the bioabsorable screw.The broken fragment was not removed but remained inside the screw and was fixed there.The surgery was completed successfully, no negative consequences for the patient have been reported so far.It was not necessary to switch the surgical technique or do a second surgery.Follow-up investigation: an x-ray was done, but no computerized picture is available.The transplant is blocked in the femur tunnel with the screw.The surgeon was not able to give more information.The part number of the screw is ar-1370b with batch no.10169107.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Complaint confirmed.The driver met dimensional and material specification.Visual evaluation revealed the driver was received with the hexed tip of the driver broken off the shaft.The broken distal end was not received for evaluation.Complainant's event typically caused when the joint is flexed during insertion of the implant with the driver engaged or prying/leveraging of the driver.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.

Brand Name
SCREWDRIVER,CANN FOR BIO INT. SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7577715
Report Number1220246-2018-00211
Device Sequence Number2364703
Product Code LXH
UDI-Device Identifier00888867015425
UDI-Public00888867015425
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1386
Device Lot Number401010514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;